just wondering if anyone could please give me advice on the contreception injections

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

13 Comments

View replies by

Desiree - posted on 04/24/2010

1

0

1

everybody is different as you can see. I myself have gained about 30lbs in the last year since i started the Depo shot & also several ppl i kno were on it & gained a lot of weight as well. i had VERY regular periods b4 i got preg & since i've been on the shot i've had spotting A LOT. its been very irritating. the doctors told me the month b4 to consider something else b/c they didnt want me on it for more than 2 years due to how it can cause brittle bones. while i was on the pill when i was younger i never gained any weight or experienced any irritating side effects. im bad at remembering pills but at this point i'd rather the pill & the period once a month... but its all up to you. get online & do some research thats what i did... or just simply talk to your doctor. mine recommended mirena but personally IUD's scare the hell outta me & i'm just gunna stick with the pill when i go back in for my next shot, next month... not having a period is nice but all the weight gain plus the nonexistent period makes me constantly nervous lol

Kari - posted on 04/24/2010

17

5

0

I never gained any weight at all while on Depo; I also haven't had any menstrual cycle, so it saved me a bunch on having to buy pads/tampons. After 2 years, it could possibly lead to bone loss, but if you keep supplying calcium into your diet, it could probably help, but not totally. Depo (as like any other birth control) can lead to feeling depressed now and then or moody or appetite change, etc. But honestly, practically any birth control is always going to have side effects. I just didn't want any heart issues so I didn't chose the pill. It's all up to what you and your doctor think is best.

Nicola - posted on 04/22/2010

169

11

14

Depo provera is the same as the pill, as you can get depo provera in injection form and pill form (as far as i'm aware the latest marina also contains it). The pill and injection both work by tricking your body into thinking it could be pregnant hence why some people stop having periods while on it and why you don't get pregnanct. I did have side effects and had to be weaned off it using the pill form as I had a 3 month long period. I think it didn't agree with me though because I also have PCOS so am now on a special pill made for people with PCOS. I also know that with some people it can cause fertility problems once they are off it. I also know that you shouldn't be on it for any longer then 5 years as the injection can cause oestoporosis (not sure if thats spelt right) to develope pre-maturely as it can deplete your body of calcium. Also if it stops your periods it rises your chances of getting intro uterine cancer. Other wise its effective as a contraceptive.

Emma - posted on 04/22/2010

40

45

0

i have the contraceptive injection and it hasnt failed me there is 2 different ones i believe mine is every 12 weeks they can make your periods stop or just become very light and sometimes irregular. they can make you put on weight but i lost it while taking it so it depends on your body. i recommend it over the implant as it has more risks i think and also over the pill as most of my friends who have had babies have been taking the pill at the time.

Allie - posted on 04/22/2010

2

10

0

I get Depo Provera shot and I don't have any periods.. they say you might bleed the first three months but I didnt at all.. I didnt gain any weight.. and its not incredibly expensive. I like it. Plus its something you only do 4 times a year.

Taylor - posted on 04/22/2010

59

18

0

with the shot there is no estrogen, so no the pill is not the sam as the shot, i was on it for almost 2 years. i did not gain weight but it is very common. talk to your doctor about other forms. i would not recommend it

Nicola - posted on 04/20/2010

169

11

14

yea you can still gain weight from the injection as its made for the same things as the pill (contains the same hormones ect), so you have just as much a chance of gaining weight on the pill as the injection. Not all women do gain weight on ethier and some actually lose it, it has never made a difference to me weight wise. I've been on the pill and the injection.

Kimberly - posted on 04/19/2010

17

20

1

I have been on the BC shot for 2 years now. It will stop your body from producing "mature" eggs that could be fertilized. Which also the lining of your uterus will become thinner so that an egg cannot attach itself. Which means no period :o) lol. The longer you are on it, the longer the possiblity it may take to have a baby after you stop the shot.(it DOES NOT cause infertility, just takes your body longer to get pregnant for some people...) But after being on it for over 2 years, they will recommend a bone density test, as the shot can weaken bones (from what i was told). I have had no problems on it, besides the week i get the shot i am hungry ALOT, but otherwise its good. you dont have to worry about taking a pill everyday, you get it once every 3 months & when you decide to stop, they will put you on prenatal pills (if you plan on getting pregnant) to help your body get back on track. Like ive said, ive been on it for 2 years, havent had a period in 2 years & theres NOTHING wrong with not having a period.

Hope this helps!

Faith - posted on 04/19/2010

186

42

16

i would advise another form. the shot can cause infertility. if you plan on having more children i do NOT recommend it. Plus i gained alot of weight. Im pregnant again (not a mishap of the shot) and my prepregnancy weight was close to 200....plus you can only take the shot for 5 years...it makes your bones get more brittle...

Jonna - posted on 04/19/2010

313

32

122

I also gained almost 30 lbs over the course of 1 year on the injections. Talk to your dr to find a bc method that won't interfere with your metabolism. Good Luck

Latoya - posted on 04/19/2010

6

11

1

thats ok all i want is to help but has i said check your doc ok he/she knows whats best for you

Sarah - posted on 04/19/2010

6

12

0

thanks heaps i just dont want to fall pregnant and i cannot have the implant as im ellergic to it, but i dont want to gain any weight either thank you

Latoya - posted on 04/19/2010

6

11

1

i took it after i had my sone when i went for check up after he was six weeks. the injectiion last for three months so every third month you have to ensure that you get your injections. it has side-effects but they depend on your system build up i mine may be different from yours. therefore i would advice that you seek your doctors recommendations before doing ity and finding different mechanism because i gained nearly 30lbs doing it

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms